MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown/not provided.Sex/gender: unknown/not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had a fiber looking substance attached to the lens that the surgeon could not remove.The lens was inserted and immediately removed.Another lens (same model and diopter) was implanted as a replacement.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.
 
Additional Manufacturer Narrative
Additional information: through follow-up additional information was received.The patient''s date of birth and confirmation that there was no incision enlargement, unplanned sutures, or vitrectomy required.Section d10: device available for evaluation? yes.Returned to manufacturer on: 1/17/2020 section h3: device returned to manufacturer ¿ yes.Device evaluation: a specimen cup with a wet gauze and a cut lens was received.The gauze was observed under microscope but no fiber looking substance was observed.The lens was received cut in three pieces attached to the cup walls.It was observed under microscope but no fiber like a substance was observed in any part of the lens.The inside of the specimen cup was observed also under microscope but no fiber like a substance was observed.The complaint could not be verified.A product quality deficiency was not identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no other complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9571881
Report Number2648035-2020-00034
Device Sequence Number13562630
Product Code HQL
UDI-Device Identifier05050474548541
UDI-Public(01)05050474548541(17)230510
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2023
Device Model NumberAAB00
Device Catalogue NumberAAB0000140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/31/2020
10/25/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/27/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT# NOT PROVIDED.
Patient Age66 YR
Date Report Sent to FDA01/01/2005